Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 1, NWS Medford, OR

January 14, 2015Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Jan 14, 2015, 2:35 PM PST for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jan 15, 2015, 4:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2015, 2:35 PM PST (22:35 UTC)
In effect from
Jan 15, 2015, 4:00 PM PST
Expired
Jan 16, 2015, 10:00 AM PST
In force
18 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WWUS76 KMFR 142235
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PST WED JAN 14 2015

...GUSTY WINDS EXPECTED LATE THURSDAY THROUGH FRIDAY MORNING...

.AN INCOMING FRONTAL SYSTEM WILL INCREASE WINDS AHEAD OF IT AS IT
MOVES THROUGH LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

CAZ081-151200-
/O.NEW.KMFR.WI.Y.0001.150116T0000Z-150116T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
235 PM PST WED JAN 14 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST
FRIDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THURSDAY AFTERNOON THROUGH LATE FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND GAZELLE.

* IMPACTS: GUSTY WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 97
  NEAR WEED AND GAZELLE. THE STRONGEST WINDS ARE EXPECTED IN THE
  SOUTHERN SHASTA VALLEY NEAR WEED. GUSTY WINDS WILL MAKE DRIVING
  MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. 

&&

$$

ORZ030-031-151200-
/O.NEW.KMFR.WI.Y.0001.150116T0600Z-150116T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
235 PM PST WED JAN 14 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 10 AM PST
FRIDAY. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS 50 TO...LOCALLY...AS
  HIGH AS 60 MPH.

* TIMING: LATE THURSDAY EVENING THROUGH LATE FRIDAY MORNING.

* LOCATIONS INCLUDE: AREAS IN AND AROUND SUMMER LAKE, INCLUDING
  PORTIONS OF HIGHWAY 31 FROM NORTH OF PAISLEY TO SUMMER LAKE.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING MORE
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL/MND
4 follow-up statements
860 
WWUS76 KMFR 151205
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
405 AM PST THU JAN 15 2015

...GUSTY WINDS EXPECTED LATE TODAY THROUGH FRIDAY MORNING...

.AN INCOMING FRONTAL SYSTEM WILL INCREASE WINDS AHEAD OF IT AS IT
MOVES THROUGH LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

ORZ030-031-160000-
/O.NEW.KMFR.HW.W.0001.150116T0400Z-150116T1800Z/
/O.EXT.KMFR.WI.Y.0001.150116T0400Z-150116T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
405 AM PST THU JAN 15 2015

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
PST FRIDAY...
...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
FRIDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM PST FRIDAY. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS IN
  THE WARNING AREA COULD PEAK AT 70 MPH.

* TIMING: THIS EVENING THROUGH FRIDAY MORNING.

* WARNING LOCATIONS INCLUDE: AREAS IN AND AROUND SUMMER LAKE...
  INCLUDING PORTIONS OF HIGHWAY 31 FROM NORTH OF PAISLEY TO
  SUMMER LAKE.

* ADVISORY LOCATIONS INCLUDE: HIGHWAY 31 SOUTH OF SUMMER
  LAKE...NEAR PAISLEY.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-160000-
/O.CON.KMFR.WI.Y.0001.150116T0000Z-150116T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
405 AM PST THU JAN 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND GAZELLE.

* IMPACTS: GUSTY WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 97
  NEAR WEED AND GAZELLE. THE STRONGEST WINDS ARE EXPECTED IN THE
  SOUTHERN SHASTA VALLEY NEAR WEED. GUSTY WINDS WILL MAKE DRIVING
  MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-160000-
/O.NEW.KMFR.HW.A.0001.150116T0200Z-150116T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
405 AM PST THU JAN 15 2015

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST WINDS 3O TO 40 MPH WITH GUSTS UP TO 60
  MPH.

* TIMING: EARLY THIS EVENING THROUGH TONIGHT.

* LOCATIONS INCLUDE: PORT ORFORD...GOLD BEACH.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA
  ROADWAYS...INCLUDING HIGHWAY 101. RESIDENTS SHOULD SECURE LOOSE
  OBJECTS AND USE CAUTION WHEN VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SK
534 
WWUS76 KMFR 151552
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
752 AM PST THU JAN 15 2015

...GUSTY WINDS EXPECTED LATE TODAY THROUGH FRIDAY MORNING...

.AN INCOMING FRONTAL SYSTEM WILL INCREASE WINDS AHEAD OF IT AS IT
MOVES THROUGH LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

ORZ021-022-160000-
/O.UPG.KMFR.HW.A.0001.150116T0200Z-150116T0900Z/
/O.EXB.KMFR.HW.W.0001.150116T0200Z-150116T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
752 AM PST THU JAN 15 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO
  60 MPH.

* TIMING: EARLY THIS EVENING THROUGH TONIGHT.

* LOCATIONS INCLUDE: PORT ORFORD...GOLD BEACH.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  ROADWAYS...INCLUDING HIGHWAY 101. RESIDENTS SHOULD SECURE 
  LOOSE OBJECTS AND USE CAUTION WHEN VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ030-031-160000-
/O.CON.KMFR.HW.W.0001.150116T0400Z-150116T1800Z/
/O.CON.KMFR.WI.Y.0001.150116T0400Z-150116T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
752 AM PST THU JAN 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 10 AM PST FRIDAY. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS 
  IN THE WARNING AREA COULD PEAK AT 70 MPH. 

* TIMING: THIS EVENING THROUGH FRIDAY MORNING.

* WARNING LOCATIONS INCLUDE: AREAS IN AND AROUND SUMMER LAKE... 
  INCLUDING PORTIONS OF HIGHWAY 31 FROM NORTH OF PAISLEY TO 
  SUMMER LAKE.

* ADVISORY LOCATIONS INCLUDE: HIGHWAY 31 SOUTH OF SUMMER LAKE...
   NEAR PAISLEY.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-160000-
/O.CON.KMFR.WI.Y.0001.150116T0000Z-150116T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
752 AM PST THU JAN 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND GAZELLE.

* IMPACTS: GUSTY WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 97 
  NEAR WEED AND GAZELLE. THE STRONGEST WINDS ARE EXPECTED IN 
  THE SOUTHERN SHASTA VALLEY NEAR WEED. GUSTY WINDS WILL MAKE 
  DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL/MND
855 
WWUS76 KMFR 152224
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
224 PM PST THU JAN 15 2015

...GUSTY WINDS EXPECTED LATE TODAY THROUGH FRIDAY MORNING...

.AN INCOMING FRONTAL SYSTEM WILL INCREASE WINDS AHEAD OF IT AS IT
MOVES THROUGH LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

ORZ030-031-161500-
/O.CON.KMFR.HW.W.0001.150116T0400Z-150116T1800Z/
/O.CON.KMFR.WI.Y.0001.150116T0400Z-150116T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
224 PM PST THU JAN 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 10 AM PST FRIDAY. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS 
  IN THE WARNING AREA COULD PEAK AT 70 MPH. 

* TIMING: THIS EVENING THROUGH FRIDAY MORNING.

* WARNING LOCATIONS INCLUDE: AREAS IN AND AROUND SUMMER LAKE... 
  INCLUDING PORTIONS OF HIGHWAY 31 FROM NORTH OF PAISLEY TO 
  SUMMER LAKE.

* ADVISORY LOCATIONS INCLUDE: HIGHWAY 31 SOUTH OF SUMMER LAKE...
  NEAR PAISLEY.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-160900-
/O.CON.KMFR.HW.W.0001.150116T0200Z-150116T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
224 PM PST THU JAN 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
1 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
1 AM PST FRIDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 
  60 MPH. 

* TIMING: EARLY THIS EVENING THROUGH TONIGHT.

* LOCATIONS INCLUDE: PORT ORFORD...GOLD BEACH.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  ROADWAYS...INCLUDING HIGHWAY 101. RESIDENTS SHOULD SECURE 
  LOOSE OBJECTS AND USE CAUTION WHEN VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-161500-
/O.CON.KMFR.WI.Y.0001.150116T0000Z-150116T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
224 PM PST THU JAN 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND GAZELLE.

* IMPACTS: GUSTY WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 97 
  NEAR WEED AND GAZELLE. THE STRONGEST WINDS ARE EXPECTED IN 
  THE SOUTHERN SHASTA VALLEY NEAR WEED. GUSTY WINDS WILL MAKE 
  DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
816 
WWUS76 KMFR 160855
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1255 AM PST FRI JAN 16 2015

...GUSTY WINDS THROUGH FRIDAY MORNING...

.A FRONT NOW MOVING THROUGH SOUTHERN OREGON AND NORTHERN
CALIFORNIA IS BRINGING STRONG WINDS TO SOME AREAS. 

ORZ021-022-161000-
/O.EXP.KMFR.HW.W.0001.000000T0000Z-150116T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
1255 AM PST FRI JAN 16 2015

...HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING.

$$

ORZ030-031-161800-
/O.CON.KMFR.HW.W.0001.000000T0000Z-150116T1800Z/
/O.CON.KMFR.WI.Y.0001.000000T0000Z-150116T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1255 AM PST FRI JAN 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
   MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* WINDS: SOUTHWEST 30 TO 40 MPH GUSTING TO 50 TO 60 MPH. GUSTS IN
  THE WARNING AREA COULD PEAK AT 70 MPH.

* TIMING: THROUGH FRIDAY MORNING.

* WARNING LOCATIONS INCLUDE: AREAS IN AND AROUND SUMMER LAKE... 
  INCLUDING PORTIONS OF HIGHWAY 31 FROM NORTH OF PAISLEY TO 
  SUMMER LAKE.

* ADVISORY LOCATIONS INCLUDE: HIGHWAY 31 SOUTH OF SUMMER LAKE...
   NEAR PAISLEY. 

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-161800-
/O.CON.KMFR.WI.Y.0001.000000T0000Z-150116T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
1255 AM PST FRI JAN 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTH 25 TO 35 MPH GUSTING TO 45 TO 55 MPH.

* TIMING: THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS: GUSTY WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 97 
  NEAR WEED AND GAZELLE. THE STRONGEST WINDS ARE EXPECTED IN 
  THE SOUTHERN SHASTA VALLEY NEAR WEED. GUSTY WINDS WILL MAKE 
  DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 14, 9:06 AM PST, 5 hours 29 minutes earlier.

Area forecast discussion, Jan 14, 9:06 AM PST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PST WED JAN 14 2015

.DISCUSSION...NO UPDATES PLANNED THIS MORNING. SOUTH WINDS
OVERNIGHT KEPT FOG AT BAY FOR THE MEDFORD AREA. HOWEVER, GRANTS
PASS AND THE OTHER WEST SIDE VALLEYS ARE FOGGED IN AND FREEZING
FOG IS BEING REPORTED IN MONTAGUE. ELSE WHERE SKIES ARE CLEAR WITH
ONLY A THIN LAYER OF CIRRUS MOVING OVER THE FORECAST AREA. TODAY
WILL BE A QUIET DAY, WEATHER WISE, BEFORE A CHANGE TO WETTER
WEATHER BY TOMORROW AFTERNOON. SEE THE PREVIOUS DISCUSSION FOR
MORE DETAILS ON THE WET WEEKEND AHEAD. MND

&&

.AVIATION...FOR THE 14/12Z TAF CYCLE...IFR/LIFR CONDITIONS WILL
CONTINUE THIS MORNING IN THE WEST SIDE VALLEYS INCLUDING THE SHASTA
VALLEY NEAR KSIY, THE UMPQUA VALLEY INCLUDING KRBG, THE LOWER ROGUE
VALLEY NEAR GRANTS PASS AND THE ILLINOIS VALLEY. ISOLATED IFR CIGS
AND VISIBILITIES IN FOG ARE POSSIBLE IN THE ROGUE VALLEY NEAR KMFR
AS WELL  EARLY THIS MORNING. HOWEVER CONFIDENCE IS ONLY LOW TO
MODERATE FOR FOG TO DEVELOP NEAR KMFR SINCE LIGHT SOUTH TO SOUTHEAST
WINDS MAY KEEP CONDITIONS MAINLY VFR. CONDITIONS FOR THESE AREA ARE
EXPECTED TO IMPROVE TO VFR LATE THIS MORNING AND EARLY THIS
AFTERNOON. ELSEWHERE...EXPECT MAINLY VFR CONDITIONS TO PERSIST
TODAY.  AREAS OF MVFR/IFR CIGS ARE EXPECTED TO REDEVELOP THIS
EVENING AND OVERNIGHT IN THE UMPQUA VALLEY WITH ISOLATED IFR/MVFR
POSSIBLE IN OTHER WEST SIDE VALLEYS OVERNIGHT. HOWEVER A WEAK
DISTURBANCE MOVING INLAND TONIGHT AND EARLY THURSDAY MORNING WILL
BRING MID TO HIGH CLOUDS INTO THE AREA WITH SOME LIGHT RAIN POSSIBLE
NEAR COASTAL AREAS. SO EXPECT MAINLY VFR CONDITIONS EXPECTED OVER
THE AREA OVERNIGHT WITH LOWER CHANCES FOR FOG TO DEVELOP IN WESTERN
VALLEYS. /CC

&&

.MARINE...UPDATED AT 500 AM, WEDNESDAY JANUARY 14, 2015...LIGHT
SOUTH TO SOUTHEAST WINDS ARE EXPECTED TODAY WITH SOUTH WINDS
INCREASING THIS EVENING AS A WEAK LOW MOVES INTO THE WATERS.
MODERATE SWELL WILL MOVE INTO THE WATERS TODAY WITH AREAS OF STEEP
SEAS EXPECTED TO DEVELOP TONIGHT, MAINLY FOR THE WATERS BEYOND 10 NM
FRO SHORE.  THEN MODELS CONTINUE TO INDICATE THAT SOUTH WINDS WILL
INCREASE FURTHER ON THURSDAY AHEAD OF A STRONG FRONT WITH GALE WINDS
AND VERY STEEP 10 TO 14 FT SEAS POSSIBLE FROM CAPE BLANCO NORTH.
SMALL CRAFT ADVISORY WINDS AND STEEP TO VERY STEEP SEAS ARE EXPECTED
SOUTH OF CAPE BLANCO.  ANOTHER FRONTAL SYSTEM IS EXPECTED TO MOVE
INTO THE WATERS SATURDAY AND SUNDAY BRINGING ADDITIONAL RAIN, GUSTY
SOUTH WINDS AND STEEP SEAS. /CC

&&

.PREV DISCUSSION... /ISSUED 505 AM PST WED JAN 14 2015/

DISCUSSION...A RETURN TO WETTER WEATHER IS ON THE WAY...BUT NOT
BEFORE A HEALTHY AREA OF HIGH PRESSURE OVER IDAHO INFLUENCES
LOCAL WEATHER FOR A FEW MORE DAYS. A RELATIVELY TIGHT EAST TO
WEST PRESSURE GRADIENT IS BRINGING SOME GUSTY WINDS TO HIGHER
TERRAIN WEST OF THE CASCADES THIS MORNING. WITH THE THOUGHT THIS
WILL CONTINUE THROUGH EARLY MORNING...HAVE BUMPED UP TEMPERATURES
IN THE SOUTH BEAR CREEK VALLEY AREA AROUND ASHLAND GIVEN THE
INVERSION IS NOT LIKELY TO FULLY SET UP THERE...AND THE DAY WILL
GET OFF TO A WARM START. ELSEWHERE...IN MORE SHELTERED VALLEY
AREAS...INVERSIONS ARE SETTING UP AND FOG HAS BEEN OBSERVED IN
GRANTS PASS AND THE ILLINOIS VALLEY. MOST VALLEYS ARE EXPECTED TO
EXPERIENCE FOG OR FREEZING FOG THIS MORNING...BUT GIVEN THAT THIS
WILL BE THE FIRST DAY OF UPPER RIDGING OVER THE AREA...DO NOT
EXPECT THE FOG TO LAST THROUGH THE MORNING BEFORE CLEARING OCCURS.
THE MOST LIKELY AREA TO HAVE CLOUDS LINGER THROUGH THE MORNING IS
THE UMPQUA VALLEY NEAR ROSEBURG. SO...IN SUMMARY...AFTER MORNING
VALLEY FOG...SKIES SHOULD CLEAR MOST PLACES AND TEMPERATURES
SHOULD TO ABOVE NORMAL READINGS.

MUCH OF THIS EVENING HAS BEEN SPENT DETERMINING POTENTIAL IMPACTS OF
THE UPCOMING COUPLE ROUNDS OF PRECIPITATION...BEGINNING LATE
THURSDAY...BREAKING LATE FRIDAY...AND RETURNING ON SATURDAY.
FIRST...MODELS HAVE COME INTO AGREEMENT THAT THE FIRST SURGE OF
MOISTURE WILL BRING THE MOST PRECIPITATION AND LOWEST SNOW LEVELS.
LOWEST HOWEVER ONLY MEANS THAT SNOW LEVELS WILLS GENERALLY BE
BETWEEN 6000 AND 7000 FEET FROM THE CASCADES WEST...AND ABOUT 5000
TO 6000 FEET EAST OF THE CASCADES. LATE THURSDAY NIGHT INTO FRIDAY
MORNING THERE IS A CHANCE THAT ENOUGH COLD AIR LINGERS WHERE SNOW
COULD AFFECT SOME EAST SIDE VALLEY LOCATIONS SUCH AS LAKEVIEW. THIS
WILL HAVE TO BE EXAMINED IN SUBSEQUENT SHIFTS. THE CURRENT THINKING
IS SNOW LEVELS SHOULD REMAIN ABOUT 5000 FEET SO THIS WOULD BE HIGHER
THAN MOST OF HIGHWAY 97 AND THE POPULATED EAST SIDE AREAS...SO NO
ADVISORIES ARE CONSIDERED AT THIS TIME. LATEST MODEL SOUNDINGS AND
SREF POST-PROCESSED OUTPUT SUPPORT THIS IDEA.

HIGHEST ELEVATIONS IN THE CASCADES SHOULD SEE ABOUT 6 INCHES OF SNOW
LATE THURSDAY THROUGH FRIDAY. GIVEN THIS AR IS ROBUST WITH VALUES OF
600 KG/M/S EXPECTED TO TAKE AIM AT THE COAST...A PERIOD OF HEAVY
RAIN THURSDAY NIGHT IS EXPECTED. THE FAVORED CURRY COAST AND JUST
INLAND COULD SEE HIGH RAINFALL RATES WITH 2 INCHES OF RAIN IN AREAS
LIKE RED MOUND...AROUND 1.5 INCHES IN BROOKINGS...AND ABOUT AN INCH
IN NORTH BEND. A QUARTER TO HALF INCH OF RAIN IS EXPECTED IN WEST
SIDE VALLEYS...WITH LESS THAN A QUARTER INCH EAST OF THE CASCADES.
THE FRONT THURSDAY NIGHT INTO FRIDAY WILL BRING SOME GUSTY WINDS TO
THE MARINE WATERS...SHASTA VALLEY...AND EAST SIDE. RIGHT NOW IT
DOESN'T SEEM ADVISORY CRITERIA WILL BE MET...BUT WE'RE HEADED IN
THAT DIRECTION.

THE FRONT MOVES THROUGH ON FRIDAY WITH A PAUSE IN THE STEADY
PRECIPITATION...AND THEN A WARMER SURGE OF MOISTURE REACHES THE AREA
SATURDAY. MODELS HAVE TRENDED FURTHER NORTH WITH THE FRONT...MEANING
SNOW LEVELS HAVE TRENDED SOMEWHAT HIGHER...AROUND 8000 FEET BY
SATURDAY AFTERNOON. THIS FRONT WILL FEATURE A LONGER-DURATION OF
PRECIPITATION WITH SEEMINGLY LOWER PRECIPITATION RATES BUT HIGHER
TOTAL AMOUNTS FOR MOST AREAS. RAIN WILL START SATURDAY AND END LATE
SUNDAY AS A COLD FRONT MOVES THROUGH...LOWERING SNOW LEVELS TO ABOUT
5000 FEET. DRY WEATHER IS EXPECTED LATE SUNDAY THROUGH THE MIDDLE OF
NEXT WEEK AS RIDGING MOVES OVERHEAD.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM THURSDAY TO 4 AM PST
     FRIDAY FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM THURSDAY AFTERNOON THROUGH LATE
     THURSDAY NIGHT FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM THURSDAY TO 4
     AM PST FRIDAY FOR PZZ356.
     GALE WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
     FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
     TO 1 PM PST THURSDAY FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
     TO 4 AM PST FRIDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM TO 1 PM PST
     THURSDAY FOR PZZ350.

MND/NSK/CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:05 AM PSTGale WatchMFR17 hr
Jan 14, 3:05 AM PSTHazardous Seas WatchMFR12 hr
Jan 14, 3:05 AM PSTSmall Craft Advisory for WindsMFR34 hr
Jan 14, 3:05 AM PSTSmall Craft Advisory for Hazardous SeasMFR31 hr
Jan 14, 2:59 PM PSTHazardous Seas WarningMFR37 hr

Nearby

Wind Advisories in Oregon, 2015Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.